Skip to main content
U.S. flag

An official website of the United States government

Official websites use .gov
A .gov website belongs to an official government organization in the United States.

Secure .gov websites use HTTPS
A lock ( ) or https:// means you’ve safely connected to the .gov website. Share sensitive information only on official, secure websites.

Testing Randomness via Aperiodic Words

Published

Author(s)

Andrew L. Rukhin, Z Volkovich

Abstract

The properties of statistical procedures based on numbers of occurrences of aperiodic patterns in a random text are summarized. The asymptotic formulas for the expected value of the number of aperiodic words occurring a given number of times, and for the covariance matrix are given. The form of the optimal linear test based on these statistics is established.
Citation
Journal Of Statistical Planning And Inference
Volume
78
Issue
12

Keywords

block ciphers, distribution of $m$-patterns, efficacy, optimal linear test

Citation

Rukhin, A. and Volkovich, Z. (2008), Testing Randomness via Aperiodic Words, Journal Of Statistical Planning And Inference, [online], https://tsapps.nist.gov/publication/get_pdf.cfm?pub_id=150566 (Accessed May 26, 2024)

Issues

If you have any questions about this publication or are having problems accessing it, please contact reflib@nist.gov.

Created November 11, 2008, Updated February 17, 2017